MAUDE Adverse Event Report: EXACTECH, INC. CC TIBIAL INSERT SZ 5, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. CC TIBIAL INSERT SZ 5, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number 208-25-09
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Joint Laxity (4526); Joint effusion (4849)
Date of Event 02/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.D10.Concomitants: (b)(6), 02-012-45-5040 - lgc tibial fit tray cem sz 5f / 4t; (b)(6), 200-02-38 - three peg patella 38mm; (b)(6), 204-34-04 - fluted stem extension 40l x 14 mm; (b)(6), 210-01-05 - nmc femoral sz 5.
 
Event or Problem Description
As reported via legal documentation, a patient had left knee replacement surgery on (b)(6) 2015.They underwent left knee revision surgery on (b)(6) 2023, approximately 7 years 2 months after their initial procedure.(b)(6) 2023 op report notes that the patient indicated for surgery due to progressive pain and swelling, and that the patient had moderate effusion without any clinical signs of infection.They were also noted to have had significant instability especially in flexion with lateral laxity.Intraoperative findings revealed all components to be well fixed.There was a large effusion with normal-appearing joint fluid.There were no signs of infection.There was expected synovial hypertrophy consistent with polyethylene liner wear.The constrained condylar polyethylene liner had severe medial sided wear with delamination, and there was also severe wear involving the intercondylar spine.The patellar component was also severely worn and felt to be appropriate for revision.There was cavitary osteolysis primarily in the lateral femoral condyle.There was minimal or no osteolysis on the tibial side.The tibia was revised due to relative valgus position that added to the instability.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.
 
Additional Manufacturer Narrative
The revision reported was likely the result of prosthesis wear, osteolysis, and instability.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear, osteolysis, and instability could not be confirmed as the devices were not returned for evaluation, and images and radiographs were not available.

Brand Name
CC TIBIAL INSERT SZ 5, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
matt collins
3523782617
MDR Report Key17299689
Report Number1038671-2023-01607
Device Sequence Number19761863
Product Code JWH
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2016
Device Model Number208-25-09
Device Catalogue Number208-25-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer03/29/2024
09/24/2026
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date04/22/2024
09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale